MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: exploratory laparotomy- gynecology.Event description: the device was being used to seal and divide vessel and tissue in the abdominal cavity during the surgery after 3 hours and 15 minutes surgery the surgeon felt that the hemostasis of voyant wasn´t good enough.Intervention: the surgeon change voyant with [non-applied device] for sealing and dividing tissue and vessels.Patient status: after the surgery the patient went for observation at the icu.
 
Event or Problem Description
Procedure performed: exploratory laparotomy- gynecology.Event description: the device was being used to seal and divide vessel and tissue in the abdominal cavity during the surgery.After 3 hours and 15 minutes surgery the surgeon felt that the hemostasis of voyant wasn´t good enough.Additional information via email received by applied medical rep on 25oct22: the patient wasn't admitted to the icu as a result of this incident.The patient has been discharged from the icu.The generator made the end-tone signal.The surgeon did activate the blade after hearing the end tone.Not sure if there was bleeding since it was in a place with a lot of pressure from aorta.Additional information via email received by applied medical rep on 10jan23: the doctor is no longer employed at this hospital and it is therefore not possible for me to get additional information.Intervention: the surgeon change voyant with thunderbeat for sealing and dividing tissue and vessels patient status: after the surgery the patient went for observation at the icu - update 25oct22: the patient has been discharged from the icu.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be replicated or confirmed, as the event unit functioned as intended.The event unit met current specifications and there were no visible non-conformances.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event or confirm that a product malfunction occurred.This event was initially reported based on the description of the event received at complaint intake.However, based on the evaluation of the returned unit and additional information of the event description received, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury as the blood loss was able to be resolved with normal surgical procedural methods.Correction: h6 (health effect - impact code) is being corrected from ¿4608 ¿ intensive care¿ to ¿2199 - no health consequences or impact¿ as the complainant confirmed that the admission to the icu was not a result of the alleged device malfunction.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15663883
Report Number2027111-2022-00786
Device Sequence Number12379655
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)250512(30)01(10)1452647
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2025
Device Model NumberEB217
Device Catalogue Number101475458
Device Lot Number1452647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown